MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW 3.5 MM X 28 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE SCREW 3.5 MM X 28 MM; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE SCREW 3.5 MM X 28 MM
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an ankle fracture surgery the packaging peeled off when handing into the sterile field.When peeling the outer packaging the inner sleeve came up as well causing issues for sterility.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a manufacturing issue; however, due to the device not being returned, we are unable to confirm the reported event.

Brand Name
LOW PROFILE SCREW 3.5 MM X 28 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20557904
Report Number1220246-2024-08305
Device Sequence Number15674908
Product Code HWC
UDI-Device Identifier00888867050556
UDI-Public(01)00888867050556(11)230905(17)280831(10)15137536
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW 3.5 MM X 28 MM
Device Catalogue NumberAR-8935-28S
Device Lot Number15137536
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown